Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 165, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 7, 2003, 8:36 PM CDT for Stark County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 8:36 PM CDT (01:36 UTC)
- Expired
- Jul 7, 2003, 9:30 PM CDT
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Stark County, IL
The radar
The Quad Cities radar (KDVN), 82 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 7:40 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3170 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 080136
SVRILX
ILC175-080230-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
836 PM CDT MON JUL 7 2003
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STARK COUNTY IN NORTH CENTRAL ILLINOIS
* UNTIL 930 PM CDT
* AT 836 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHWEST OF ELMIRA...OR ABOUT OVER
KEWANEE...MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELMIRA
OSCEOLA
CASTLETON
BRADFORD
ANOTHER LOCATION IN THIS WARNING IS...LOMBARDVILLE.
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4111 8963 4112 8981 4113 8999 4115 8999
4116 8988 4125 8988 4125 8965
$$
BAK
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:55 PM CDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM CDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 255 PM CDT MON JUL 7 2003 HAD SEVERAL ISOLATED SEVERE TRWS THIS MORNING WITH DYING MCS AND AN ISOLATED CELL DEVELOP JUST NW OF OFFICE ALONG OLD OUTFLOW BOUNDARY JUST AFTER NOON...BUT QUICKLY DIED OUT. MODELS CONTINUE TO HAVE THEIR DIFFERENCES ON STRENGTH OF FRONTAL BOUNDARY AND SHORTWAVES THAT DEVELOP ALONG IT. WILL CONTINUE WITH A BLEND OF ETA/GFS. 700 MB TEMPS ARE +12 OR HIGHER OVER AREA AND THIS IS KEEPING THINGS CAPPED FOR THIS EVENING. SO BELIEVE ACTIVITY WILL NOT FIRE UP UNTIL MCS...WHICH IS EXPECTED TO DEVELOP OVER ERN NE/WRN IA...MOVES ESE INTO IL AFTER MIDNIGHT. TUESDAY MORNING WILL START OFF WET...ESPECIALLY IN NRN PTN OF CWA AS DYING MCS MOVES INTO THIS AREA. WITH NUMEROUS OUTFLOW BOUNDARIES EXPECTED FROM THIS AND CAP FINALLY GONE...WILL NOT BE SURPRISED TO SEE MOVE ACTIVITY FIRE TOMORROW. THEN NEXT ROUND OF MCS DEVELOPMENT...THIS TIME OVER IOWA TUESDAY NIGHT...WILL SLIDE ESE INTO CWA...BRINGING DECENT RAINS TO MOST OF CWA. THEN FRONT FINALLY MAKES ITS WAY INTO C IL DURING THE DAY ON WEDNESDAY BRINGING ANOTHER ROUND OF PCPN. THIS IS WHERE THE REALLY BIG DIFFERENCES IN THE MODELS SHOW UP WITH AVN SHOWING CONVECTIVE FEEDBACK PROBLEMS WITH S/W THAT MOVES THROUGH THE AREA WEDNESDAY AFTERNOON AND EVENING. FOLLOWED ETA MORE FOR THIS TIME PERIOD WITH PCPN COMING TO AN END BY MID MORNING ON THURSDAY. AS FOR REST OF EXTENDED FORECAST...KEPT DRY WX IN FOR MOST OF THURSDAY THROUGH SUNDAY BEFORE NEXT WX SYSTEM AFFECTS AREA BEGINNING SUNDAY NIGHT. WENT WITH A BLEND OF FWC/MET/MAV FOR TEMPS. SENT ISC GRIDS EARLIER. .ILX...NONE. BYRD
Hazardous weather outlook, Jul 7, 11:07 AM CDT, 9 hours 29 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-072200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT MON JUL 7 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER AT LOCATIONS MAINLY ALONG AND NORTH OF A LINE FROM QUINCY TO DECATUR TO TERRE HAUTE LATER THIS AFTERNOON AND TONIGHT. AN UNSTABLE AND MOIST AIRMASS WILL COMBINE WITH A FRONTAL BOUNDARY STRETCHED ACROSS NORTHERN ILLINOIS TO PRODUCE THE THREAT OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE FOUND AT LOCATIONS ALONG AND NORTH OF INTERSTATE 74. THE MAIN SEVERE WEATHER THREAT ACROSS CENTRAL ILLINOIS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL CONTINUE OVER ALL OF CENTRAL AND SOUTHEAST ILLINOIS...ON TUESDAY...THROUGH WEDNESDAY AND INTO EARLY THURSDAY MORNING. THE PRIMARY SEVERE WEATHER THREAT WILL CONTINUE TO BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:51 PM CDT | Severe Thunderstorm Warning | ILX | Stark | 54 min |
| Jul 8, 12:59 PM CDT | Tornado Warning | ILX | Stark | 46 min |
| Jul 8, 1:15 PM CDT | Tornado Warning | ILX | Marshall | 60 min |
| Jul 8, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 54 min |
| Jul 8, 2:35 PM CDT | Tornado Warning | ILX | Knox | 55 min |
| Jul 8, 2:45 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 60 min |
| Jul 8, 2:51 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Stark | 54 min |
| Jul 8, 3:16 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 59 min |
| Jul 8, 3:35 PM CDT | Tornado Warning | ILX | Tazewell | 25 min |
| Jul 8, 3:45 PM CDT | Tornado Warning | ILX | McLean | 60 min |
| Jul 8, 3:49 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Mason | 56 min |
| Jul 8, 4:02 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 43 min |
| Jul 8, 4:23 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 67 min |
| Jul 8, 4:40 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 65 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.